MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a hair was found on the sterile pouch of the phasix flat mesh.A photo was provided which shows a hair like fiber, on the outside of the sterile tyvek envelope.The sample has been returned for evaluation and root cause investigation is currently ongoing.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 88 units released for distribution in feb, 2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during complex abdominal wall reconstruction, a hair was found in the sterile contents of the phasix flat mesh.It was reported that another mesh was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, a hair was found on the sterile pouch of the phasix flat mesh.A photo was provided which shows a hair like fiber, on the outside of the sterile tyvek envelope.The sample has been returned for evaluation and root cause investigation is currently ongoing.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in feb, 2022.Addendum: this supplemental mdr is submitted to document the sample evaluation results.Based on sample and manufacturing process evaluation performed, the root cause is confirmed as manufacturing related.Awareness dissemination was provided to all appropriate personnel.Our records continue to show there have been no other reported complaints to date for this lot (b)(4) units) released for distribution in february 2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17788697
Report Number1213643-2023-00340
Device Sequence Number15326130
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Catalogue Number1190400
Device Lot NumberHUFY0782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown